Alert archive / Oklahoma / River Flood Warnings in 2011
River Flood Warning 24, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at May 23, 2011, 8:32 PM CDT for Ottawa County, Oklahoma. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2011, 8:32 PM CDT (01:32 UTC)
- Expired
- May 24, 2011, 8:15 PM CDT
- In force
- 24 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- Minor
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 100 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spring River near Quapaw (QUAO2). The gauge peaked at 23.96 ft at May 24, 2011, 1:00 AM CDT.
- Action stage
- 20 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07188000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
944 WGUS44 KTSA 240132 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 832 PM CDT MON MAY 23 2011 ...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OKLAHOMA... SPRING RIVER NEAR QUAPAW AFFECTING OTTAWA COUNTY. OKC115-240932- /O.NEW.KTSA.FL.W.0024.110524T0132Z-110525T1245Z/ /QUAO2.1.ER.110524T0119Z.110524T1800Z.110525T0645Z.NO/ 832 PM CDT MON MAY 23 2011 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE SPRING RIVER NEAR QUAPAW. * UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 800 PM MONDAY THE STAGE WAS 19.93 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE SPRING RIVER NEAR QUAPAW IS EXPECTED TO RISE ABOVE FLOOD STAGE THIS EVENING AND CONTINUE TO RISE TO NEAR 21.5 FEET BY EARLY TUESDAY AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE WEDNESDAY BEFORE DAWN . * IMPACT...AT 22.0 FEET...PARK AND RECREATIONAL AREAS EXPERIENCE MINOR FLOODING. $$
6 follow-up statements
473 WGUS44 KTSA 240250 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 950 PM CDT MON MAY 23 2011 ...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN OKLAHOMA... SPRING RIVER NEAR QUAPAW AFFECTING OTTAWA COUNTY. OKC115-241050- /O.EXT.KTSA.FL.W.0024.000000T0000Z-110525T0824Z/ /QUAO2.2.ER.110524T0104Z.110524T0600Z.110525T0224Z.NO/ 950 PM CDT MON MAY 23 2011 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE SPRING RIVER NEAR QUAPAW. * UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 900 PM MONDAY THE STAGE WAS 21.50 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE SPRING RIVER NEAR QUAPAW WILL CONTINUE RISING TO NEAR 24.4 FEET TUESDAY BEFORE DAWN. THE RIVER WILL FALL BELOW FLOOD STAGE LATE TUESDAY EVENING. * IMPACT...AT 24.0 FEET...PARK AND RECREATIONAL AREAS DOWNSTREAM FROM THE GAGE SITE EXPERIENCE MODERATE FLOODING. $$
895 WGUS84 KTSA 240654 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 154 AM CDT TUE MAY 24 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... ILLINOIS RIVER NEAR WATTS AFFECTING ADAIR COUNTY. ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY. OKC001-241454- /O.EXT.KTSA.FL.W.0021.000000T0000Z-110525T2157Z/ /WTTO2.3.ER.110524T0114Z.110524T1800Z.110525T1557Z.NR/ 154 AM CDT TUE MAY 24 2011 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE ILLINOIS RIVER NEAR WATTS. * UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 100 AM TUESDAY THE STAGE WAS 18.11 FEET. * FLOOD STAGE IS 13.0 FEET. * MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FORECAST...THE ILLINOIS RIVER NEAR WATTS WILL CONTINUE RISING TO NEAR 25.3 FEET THIS AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE WEDNESDAY MORNING. * IMPACT...AT 25.0 FEET...VERY SEVERE FLOODING OCCURS FROM THE ARKANSAS BORDER TO CHEWEY BRIDGE. MANY CABINS IN THE FIDLERS BEND AREA ARE SEVERELY FLOODED. THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. $$ OKC021-241454- /O.EXT.KTSA.FL.W.0022.110524T1409Z-110527T0000Z/ /TALO2.3.ER.110524T1409Z.110525T1800Z.110526T1800Z.NO/ 154 AM CDT TUE MAY 24 2011 ...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE ILLINOIS RIVER NEAR TAHLEQUAH. * FROM THIS MORNING TO THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 100 AM TUESDAY THE STAGE WAS 8.01 FEET. * FLOOD STAGE IS 11.0 FEET. * MAJOR FLOODING IS FORECAST. * FORECAST...THE ILLINOIS RIVER NEAR TAHLEQUAH IS EXPECTED TO RISE ABOVE FLOOD STAGE LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 21.2 FEET BY EARLY WEDNESDAY AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE EARLY THURSDAY AFTERNOON. * IMPACT...AT 21.0 FEET...VERY SEVERE FLOODING OCCURS FROM CHEWEY BRIDGE DOWNSTREAM TOWARDS TAHLEQUAH. STATE HIGHWAY 10 IS CLOSED BETWEEN HANGING ROCK AND NO HEAD HOLLOW NORTH OF THE HIGHWAY 10 INTERSECTION WITH HIGHWAY 62. SEVERAL CABIN PARKS ARE SEVERELY FLOODED AND MANY OTHERS ARE ISOLATED. THIS IS A VERY DANGEROUS AND LIFE THREATENING SITUATION. $$
544 WGUS84 KTSA 241313 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 813 AM CDT TUE MAY 24 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. SPRING RIVER NEAR QUAPAW AFFECTING OTTAWA COUNTY. OKC115-242113- /O.EXT.KTSA.FL.W.0020.000000T0000Z-110525T0614Z/ /COMO2.2.ER.110523T2042Z.110524T1100Z.110525T0014Z.NO/ 813 AM CDT TUE MAY 24 2011 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE NEOSHO RIVER NEAR COMMERCE. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 700 AM TUESDAY THE STAGE WAS 18.92 FEET. * FLOOD STAGE IS 15.0 FEET. * MODERATE FLOODING IS OCCURRING BUT THE RIVER IS FALLING. * FORECAST...THE NEOSHO RIVER NEAR COMMERCE WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY THIS EVENING. * IMPACT...AT 19.0 FEET...LOW LYING AREAS AROUND MIAMI BECOME CUT OFF FROM EASY ACCESS. RIVERVIEW PARK EXPERIENCES MODERATE FLOODING. STATE HIGHWAY 125 NEAR THE FAIRGROUNDS WILL BE THREATENED. $$ OKC115-242113- /O.EXT.KTSA.FL.W.0024.000000T0000Z-110525T1415Z/ /QUAO2.1.ER.110524T0104Z.110524T0630Z.110525T0815Z.NO/ 813 AM CDT TUE MAY 24 2011 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE SPRING RIVER NEAR QUAPAW. * UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 700 AM TUESDAY THE STAGE WAS 21.89 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING. * FORECAST...THE SPRING RIVER NEAR QUAPAW WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING. * IMPACT...AT 22.0 FEET...PARK AND RECREATIONAL AREAS EXPERIENCE MINOR FLOODING. $$
755 WGUS84 KTSA 241528 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1028 AM CDT TUE MAY 24 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. SPRING RIVER NEAR QUAPAW AFFECTING OTTAWA COUNTY. OKC115-242328- /O.EXT.KTSA.FL.W.0020.000000T0000Z-110525T0613Z/ /COMO2.2.ER.110523T2042Z.110524T1100Z.110525T0013Z.NO/ 1028 AM CDT TUE MAY 24 2011 THE FLOOD WARNING CONTINUES FOR THE NEOSHO RIVER NEAR COMMERCE. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 900 AM TUESDAY THE STAGE WAS 18.82 FEET. * FLOOD STAGE IS 15.0 FEET. * MODERATE FLOODING IS OCCURRING BUT THE RIVER IS FALLING. * FORECAST...THE NEOSHO RIVER NEAR COMMERCE WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY THIS EVENING. * IMPACT...AT 19.0 FEET...LOW LYING AREAS AROUND MIAMI BECOME CUT OFF FROM EASY ACCESS. RIVERVIEW PARK EXPERIENCES MODERATE FLOODING. STATE HIGHWAY 125 NEAR THE FAIRGROUNDS WILL BE THREATENED. $$ OKC115-242327- /O.EXT.KTSA.FL.W.0024.000000T0000Z-110525T1525Z/ /QUAO2.1.ER.110524T0104Z.110524T0630Z.110525T0925Z.NO/ 1028 AM CDT TUE MAY 24 2011 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE SPRING RIVER NEAR QUAPAW. * UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 1000 AM TUESDAY THE STAGE WAS 21.58 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING. * FORECAST...THE SPRING RIVER NEAR QUAPAW WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING. * IMPACT...AT 22.0 FEET...PARK AND RECREATIONAL AREAS EXPERIENCE MINOR FLOODING. $$
024 WGUS84 KTSA 241903 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 203 PM CDT TUE MAY 24 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. SPRING RIVER NEAR QUAPAW AFFECTING OTTAWA COUNTY. OKC115-250303- /O.EXT.KTSA.FL.W.0020.000000T0000Z-110527T0000Z/ /COMO2.2.ER.110523T2042Z.110524T1100Z.110526T1800Z.NO/ 203 PM CDT TUE MAY 24 2011 ...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE NEOSHO RIVER NEAR COMMERCE. * UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 100 PM TUESDAY THE STAGE WAS 18.33 FEET. * FLOOD STAGE IS 15.0 FEET. * MODERATE FLOODING IS OCCURRING BUT THE RIVER IS FALLING. * FORECAST...THE NEOSHO RIVER NEAR COMMERCE WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY EARLY THURSDAY AFTERNOON. * IMPACT...AT 18.0 FEET...MODERATE AGRICULTURAL FLOODING OCCURS WITH RIVERVIEW PARK EXPERIENCING MINOR TO MODERATE FLOODING. LOW LYING PLACES AROUND MIAMI MAY BE CUT OFF FROM EASY ACCESS. $$ OKC115-250303- /O.EXT.KTSA.FL.W.0024.000000T0000Z-110526T2034Z/ /QUAO2.1.ER.110524T0104Z.110524T0630Z.110526T1434Z.NO/ 203 PM CDT TUE MAY 24 2011 ...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE SPRING RIVER NEAR QUAPAW. * UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 100 PM TUESDAY THE STAGE WAS 21.14 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING. * FORECAST...THE SPRING RIVER NEAR QUAPAW WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY LATE THURSDAY MORNING. * IMPACT...AT 22.0 FEET...PARK AND RECREATIONAL AREAS EXPERIENCE MINOR FLOODING. $$
898 WGUS84 KTSA 250115 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 815 PM CDT TUE MAY 24 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OKLAHOMA... SPRING RIVER NEAR QUAPAW AFFECTING OTTAWA COUNTY. OKC115-250145- /O.CAN.KTSA.FL.W.0024.000000T0000Z-110526T2034Z/ /QUAO2.1.ER.110524T0104Z.110524T0630Z.110524T2217Z.NO/ 815 PM CDT TUE MAY 24 2011 THE FLOOD WARNING IS CANCELLED FOR THE SPRING RIVER NEAR QUAPAW. * AT 700 PM TUESDAY THE STAGE WAS 19.39 FEET. * FLOOD STAGE IS 20.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE LATE THIS AFTERNOON. * FORECAST...THE SPRING RIVER NEAR QUAPAW WILL CONTINUE FALLING AND REMAIN BELOW FLOOD STAGE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 23, 6:47 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 23, 6:47 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
647 PM CDT MON MAY 23 2011
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
AREAS OF CONVECTION WILL CONTINUE TO PUSH ACROSS NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS THIS EVENING. THIS ACTIVITY WILL CONTINUE TO
AFFECT BVO/TUL/RVS/FYV/XNA AND SPREAD INTO MLC/FSM WITH MVFR
CONDITIONS AND PERIODS OF POSSIBLE IFR THROUGH 06 UTC. MVFR CIGS
ARE EXPECTED TO CONTINUE THROUGH THE NIGHT AND POSSIBLY SCATTER
OUT BY LATE AFTERNOON TUESDAY. LOW CHANCE OF -TSRA COULD BE
POSSIBLE AT ALL TAF STIES THROUGH THE END OF THE TAF PERIOD THOUGH
WITH LOWER CHANCES...HAVE LEFT MENTION OUT FOR THE LATE PERIODS.
&&
.PREV DISCUSSION... /ISSUED 619 PM CDT MON MAY 23 2011/
..UPDATE...
DISCUSSION...
CONVECTIVE EVOLUTION IS ALIGNING WITH VARIOUS SHORT TERM MODEL
SOLUTIONS...AND EVOLVING HP SUPERCELL CURRENTLY ACROSS OSAGE
COUNTY MAY BE THE START OF EVENTUAL VORTEX DRIVING A LARGER MCS.
DESPITE EXACT EVOLUTION...THE PRECIP CHANCES WILL BE HIGH ALONG
AND NORTH OF THE RESIDUAL OUTFLOW BOUNDARY THROUGH THE EVENING AND
FORECAST WILL BE UPDATED ACCORDINGLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 70 85 65 80 / 100 20 70 40
FSM 68 86 69 85 / 90 10 50 30
MLC 70 84 69 85 / 70 20 50 20
BVO 66 83 62 78 / 100 20 70 50
FYV 65 82 66 79 / 100 20 60 40
BYV 65 82 65 80 / 100 20 60 50
MKO 68 84 67 82 / 100 20 50 30
MIO 66 82 69 78 / 100 20 70 50
F10 68 84 68 83 / 90 20 50 30
HHW 70 86 68 87 / 30 10 40 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 AM WEDNESDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 1 AM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...07
AVIATION...20Hazardous weather outlook, May 23, 5:03 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
503 PM CDT MON MAY 23 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
503 PM CDT MON MAY 23 2011
...SEVERE WEATHER EPISODES TONIGHT AND AGAIN TUESDAY...
...DANGEROUS FLOODING ONGOING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA INTO WEST CENTRAL ARKANSAS.
ONSET...AFTER 6 PM.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA INTO WEST
CENTRAL ARKANSAS.
FLASH FLOOD.
RISK...CRITICAL.
AREA...FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
SEVERE THUNDERSTORMS ONGOING ACROSS WESTERN ARKANSAS ARE
WILL REMAIN POSSIBLE THROUGH THIS EVENING...AS LOW LEVEL
WINDS INTERACT WITH A RESIDUAL OUTFLOW BOUNDARY. THIS
BOUNDARY ARCS FROM NORTH CENTRAL OKLAHOMA SOUTHEASTWARD
THROUGH THE ARKANSAS RIVER VALLEY. THIS BOUNDARY WILL
SERVE AS A FOCUS FOR SEVERE STORM TRACKING FROM CENTRAL
OKLAHOMA EASTWARD DURING THE EVENING HOURS. THE COMBINATION
OF EXTREME INSTABILITY SOUTH OF THIS BOUNDARY...AND THE
INFLUENCE OF FAVORABLE LOW LEVEL WINDS ALONG THE BOUNDARY
WILL SUPPORT AN ELEVATED RISK OF TORNADOES. THE SEVERE
STORMS ONGOING ACROSS CENTRAL OKLAHOMA WILL EVENTUAL
CONGEAL INTO A LARGER STORM COMPLEX WHICH IS LIKELY
TO MAINTAIN A TORNADIC RISK AS IT TRACKS EASTWARD.
ADDITIONALLY...LARGE HAIL AND LOCALLY DAMAGING WINDS
WILL BE POSSIBLE THROUGH THE EVENING AND OVERNIGHT HOURS.
HEAVY RAINS HAVE ALREADY FALLEN OVER MUCH OF NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS DURING THE PAST 24 HOURS...
WITH DANGEROUS FLOODING ONGOING. ADDITIONAL HEAVY RAINS
ARE LIKELY THIS EVENING AND AGAIN TUESDAY EVENING...WHICH
WILL FURTHER WORSEN THE FLOODING CONDITIONS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS EXPECTED LATER
THIS AFTERNOON THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...HIGH WIND POTENTIAL.
EXTENDED DISCUSSION...
A WIDESPREAD...AND POTENTIALLY LIFE THREATENING...SEVERE WEATHER
EPISODE IS EXPECTED TUESDAY AFTERNOON AND EVENING ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THE DEVELOPING WEATHER
PATTERN IS HIGHLY FAVORABLE FOR LONG TRACK SUPERCELLS CAPABLE
OF STRONG TORNADOES...SOFTBALL SIZE HAIL...AND WINDS IN EXCESS
OF 70 MPH. THESE STORMS WILL DEVELOP ACROSS CENTRAL OKLAHOMA
AND SPREAD EASTWARD TUESDAY EVENING. SEVERE WEATHER WATCHES
AND WARNINGS SHOULD BE ANTICIPATED...ALONG WITH THE ACTIVATION
OF SEVERE WEATHER SAFETY PLANS.
THUNDERSTORM CHANCES WILL CONTINUE ON WEDNESDAY AHEAD OF THE
COLD FRONT WHICH WILL TEMPORARILY END THE RECENT ROUNDS OF
SEVERE WEATHER. A MORE TRANQUIL WEATHER PATTERN IS EXPECTED
FOR LATE WEEK INTO THE WEEKEND.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
SEVERE WEATHER WILL OCCUR ON TUESDAY. RESPONSE ACTIVITIES
RELATED TO STORM DAMAGE SHOULD BE ANTICIPATED.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, May 23, 4:42 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
442 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 5 S FAYETTEVILLE 35.99N 94.16W
05/23/2011 WASHINGTON AR EMERGENCY MNGR
EMERGENCY OPERATIONS CENTER REPORTS MULTIPLE FLOOD
PROBLEMS IN THE PRAIRE GROVE AND WEST FORK AREA. RESCUE
CREWS DISPATCHED.
&&
GEWSpecial weather statement, May 23, 5:17 PM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
517 PM CDT MON MAY 23 2011
ARZ002-011-232315-
CARROLL AR-MADISON AR-
517 PM CDT MON MAY 23 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHERN CARROLL AND NORTHERN MADISON
AT 517 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER FORUM...MOVING
EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...HARMONY...GEORGETOWN...OSAGE...GREEN FOREST...DRYFORK...
DELMAR...METALTON...RUDD...CONNOR...CARROLLTON...CABANAL...RULE...
COIN...HUNTSVILLE...AURORA...KINGSTON...FORUM...MARBLE...ALABAM...
CLIFTY AND ROCKHOUSE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3612 9331 3612 9348 3609 9348 3608 9344
3600 9344 3599 9384 3629 9383 3639 9329
3612 9330
TIME...MOT...LOC 2217Z 258DEG 38KT 3621 9370Local storm report, May 23, 6:08 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
608 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TORNADO FAIRFAX 36.57N 96.70W
05/23/2011 OSAGE OK LAW ENFORCEMENT
OSAGE COUNTY SHERIFFS OFFICE REPORTED A BRIEF TORNADO
TOUCHDOWN NEAR FAIRFAX.
&&
SFPSpecial weather statement, May 23, 6:59 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
659 PM CDT MON MAY 23 2011
OKZ062-063-067-068-070-240045-
CHEROKEE OK-DELAWARE OK-MAYES OK-MUSKOGEE OK-WAGONER OK-
659 PM CDT MON MAY 23 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN CHEROKEE AND NORTHERN MUSKOGEE
IN NORTHEAST OKLAHOMA
SOUTHWESTERN DELAWARE...MAYES AND EASTERN WAGONER
AT 659 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHWEST OF SALINA TO REDBIRD...MOVING EAST
AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...JAY...LEACH...CHLOETA...HULBERT...LOST CITY...PEGGS...
WAGONER...TULLAHASSEE...PORTER...OKAY...REDBIRD...MAZIE...MURPHY...
CHOUTEAU...LOCUST GROVE...ROSE...SALINA...SPAVINAW...STRANG AND FORT
GIBSON.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3643 9477 3571 9525 3586 9565 3607 9548
3608 9544 3612 9544 3643 9519
TIME...MOT...LOC 2359Z 280DEG 21KT 3634 9518 3589 9555Local storm report, May 23, 7:53 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
753 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 10 S CHLOETA 36.28N 94.97W
05/23/2011 DELAWARE OK LAW ENFORCEMENT
REPORTS OF SEVERAL TREES BLOWN DOWN IN THE VICINITY OF
KENWOOD.
&&
GEWLocal storm report, May 23, 8:15 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
815 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TSTM WND DMG TAHLEQUAH 35.92N 94.97W
05/23/2011 CHEROKEE OK EMERGENCY MNGR
SEVERAL TREES AND A FEW POWER LINES BLOWN DOWN
&&
GEWThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:14 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 46 min |
| May 23, 7:16 PM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 6 hr |
| May 23, 7:47 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 43 min |
| May 23, 7:59 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah | 46 min |
| May 23, 8:34 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Delaware, Mayes, Muskogee, Sequoyah and 1 more | 116 min |
| May 23, 8:39 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Sequoyah | 51 min |
| May 23, 8:41 PM CDT | Special Weather Statement | TSA | Creek | 49 min |
| May 23, 9:03 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Haskell, Mayes, Muskogee and 2 more | 6 hr |
| May 23, 9:04 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 41 min |
| May 23, 9:42 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 33 min |
| May 23, 9:49 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 56 min |
| May 23, 9:53 PM CDT | High Wind Warning | TSA | Creek, McIntosh, Muskogee, Okfuskee, Okmulgee, Tulsa and 1 more | 4 hr |
| May 23, 10:04 PM CDT | Flash Flood Warning | TSA | Haskell, LeFlore, Sequoyah | 4 hr |
| May 23, 10:08 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 47 min |
| May 23, 10:48 PM CDT | Special Weather Statement | TSA | Latimer, LeFlore | 42 min |
| May 23, 10:59 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 46 min |
| May 23, 11:00 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 45 min |
| May 23, 11:29 PM CDT | Areal Flood Advisory | TSA | Creek, Okfuskee, Okmulgee | 2 hr |
| May 24, 12:07 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Nowata and 3 more | 12 hr |
| May 24, 12:12 AM CDT | Special Weather Statement | TSA | Tulsa | 33 min |
| May 24, 1:33 AM CDT | Areal Flood Warning | TSA | Haskell, LeFlore, McIntosh, Muskogee, Sequoyah | 10 hr |
| May 24, 1:51 AM CDT | River Flood Warning | TSA | Cherokee, Delaware | 7 hr |
| May 24, 1:51 AM CDT | River Flood Warning | TSA | Cherokee | 13 hr |
| May 24, 8:22 AM CDT | River Flood Warning | TSA | LeFlore | 44 hr |
| May 24, 8:25 AM CDT | River Flood Warning | TSA | Sequoyah | 13 hr |
| May 24, 11:55 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Craig, Delaware, Haskell, LeFlore and 8 more | 48 hr |
| May 24, 6:08 PM CDT | Tornado Warning | TSA | Creek, Osage, Pawnee | 67 min |
| May 24, 6:49 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 41 min |
| May 24, 6:53 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Osage, Pawnee, Tulsa | 67 min |
Nearby
River Flood Warnings in Oklahoma, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.